Celexa Cost Me a Year of My Life

“I feel like a foreigner in my own body.”

Two years ago, I noticed that I started getting hand tremors. As time went by, I started having other problems, such as anxiety and forgetfulness. I figured these problems were due to stress, so I decided to see a therapist. The therapist suggested that I see a psychiatrist that she worked with. At first, I found the suggestion, to visit the psychiatrist, as being necessary and excessive, until I found a large, hard bump on my neck, disoriented, and started having speech difficulties.

My first visit to the psychiatrist, the psychiatrist told me she had no clue about what was going on with me. A week later, she claimed that I probably had an anxiety problem, and so she put me on 3 pills of Celexa. I felt the dosage was too high, so I convinced her to lower the dosage to half a pill.

The first time I took the pill, I noticed that I started having difficulties. I reported this to the psychiatrist, and in turn, she told me to increase my dosage from half a pill to a pill and a half. After following her advice, I immediately started having difficulties. In the day, I found myself dazed and confused. I also had difficulties sticking to a topic, communicating with others, a deterioration of my thoughts and my perceptions altered. Other problems I had during the day included forgetfulness, confused order of events, apathy, fatigue, light-headedness, sleepiness( once slept for 20 hrs. straight and other times I have passed out) that interfered with tasks, and depression.

At night was a different story. During the night, I found my heart pounding loudly and rapidly, while my chest and legs were in pain. I felt shocks in my head , and fluttering on the back of my head. Simultaneously, I felt electrical shock-like impulse go through my legs. The shock was so potent that I could feel my legs being lifted from my bed and falling back down.

Eventually it got to a point that my period was altered. I immediately notified the psychiatrist ( I notified her a number of times in the past) and told her that I need to get off the drug. She told me to get off the drug immediately. I followed her advice and stopped the drug immediately. One night, I felt this inundation of negative ideas, and I felt my body getting tense. The next thing I know, something in my head goes off. Simultaneously, my eyes opened up( I was unaware that my eyes were going to open up), and I felt this shock radiating from the back of my neck down to my toes. A moment later, I found myself unable to move (I literally was unable to control the movement of my body, except for my neck, for three days).

After this incident, I dealt with a myriad of different problems. When I got off the drug, I noticed that everything that I was dealing with while on the medication, exacerbated after the medication. I also encountered new problems, such as personality change, insomnia (once I was unable to sleep for 2 weeks), ringing in the ears, dizziness, incontinence, disorient( unable to recognize people or places), ambivalent feelings of stupor and intense energy, inability to learn new information, difficulties writing and thinking about abstract concepts, talking difficulty ( synthesizing words into sentences and slurring), difficulties telling the difference b/w shapes, inability to rationalize or slow thinking (I was unable to figure out how to open a door, diurnal headaches (that wake me up from my sleep or occur intermittently during the day) and recurrent muscle spasms.

As a result of these problems, I took more than a year off. My state has improved dramatically ( in part because of the simple writing (including vocab.) and mathematics exercises); however, I can’t comprehend why this all happened. I also can’t understand why I am unable to remember my past, previous to this event. It really pains me to look at albums and not be able to recall the past. I feel like a foreigner in my own body. My life has changed so drastically. What should I do?

Kassaayella@aol.com

 

474 total views, 2 views today

Posted in SSRI Survivor Stories and tagged , , , , , , , , , .

Leave a Reply